MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG MINI PLATE, STRAIGHT, 16 HOLE, CONDENSED, STERILE; IMPANT

STRYKER LEIBINGER FREIBURG MINI PLATE, STRAIGHT, 16 HOLE, CONDENSED, STERILE; IMPANT
Catalog Number 11-10515
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Infection (1930); Unspecified Infection (1930)
Date of Event 05/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.Device was dicarded.
 
Event or Problem Description
It was reported that the plate implanted in (b)(6) 2018.In (b)(6) 2018 it was determined that the plate had snapped and was infected.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, because the device was not returned and not enough information has been received.Additional information was requested several times such as the post operative images during the initial implantation of the device as well as during the time the event was discovered, surgeons reports, and patient conditions.However further data regarding to the event could not be provided.The plate was implanted on (b)(6) 2018 and was found to be broken on (b)(6) 2018.In the related instructions for use (ifu 90-01939, rev.8), it is stated that implants are designed to only function until bony healing (6-10 weeks).In this case, plate breakage was confirmed 19 weeks after implantation date.In the intake letter, it is stated that ¿(¿) the jaw has become infected due to the plate snapping.¿ in this case, the postoperative plate breakage is considered as the primary failure mode whereas the infection described in this complaint has been evaluated as a secondary failure mode.Even if the failure mode ¿infection¿ is a secondary failure, the ¿infection complaints ¿ checklist investigator¿ (b)(4) has been completed.For infection complaints expanded investigations were performed to assure that neither the device in question nor all related manufacturing (e.G.Environmental monitoring, sterilization validations tests) process steps (and beyond that) could have caused the event.It is also documented in the instructions for use associated with this device that infection as an adverse event may rather be clinically related than implant related.Although the exact root cause cannot be determined, the following are possible root causes according to the related risk management file: for postoperative breakage: wrong/ missing information, too much load on implant/ bone, improper insertion/ positioning of implant, abnormal mental/ physiological condition of patient, wrong implant placement (e.G.Region with reduced bone quality, too much bone compression during screw insertion), implant was damaged by instrument/screw during bending/shaping/insertion, implant damaged during sterilization (e.G.Gamma radiation).For infection: product contaminated with too much/ wrong germs/ pathogens, damaged packaging (sterilie sipped products), wrong usage/ parameter of sterilizer, set not/ wrongly wrapped, wrong/ missing information, the available information for this complaint is not sufficient enough to determine the root cause for the primary and secondary failure modes, namely postoperative breakage and infection.During the investigation, there are no indications for any systematic design, material or manufacturing related issue.Therefore no corrective and/or preventive actions are deemed necessary at this time.The complaint is added to the complaint trend.Should the device be returned or further information has been received, the investigation will be re-evaluated accordingly.
 
Event or Problem Description

Brand Name
MINI PLATE, STRAIGHT, 16 HOLE, CONDENSED, STERILE
Common Device Name
IMPANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
MDR Report Key7964799
Report Number0008010177-2018-00100
Device Sequence Number11189330
Product Code JEY
UDI-Device Identifier04546540490599
UDI-Public04546540490599
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K022185
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2019
1 Device was Involved in the Event
2 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number11-10515
Device Lot Number1000200702
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/17/2018
Supplement Date Received by Manufacturer09/17/2018
Initial Report FDA Received Date10/15/2018
Supplement Report FDA Received Date03/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number0
Outcome Attributed to Adverse Event Required Intervention;